Alert archive / Kansas / Heat Advisories in 2021
Heat Advisory 2, NWS Hastings, NE
NWS Hastings, NE issued this heat advisory at Jun 18, 2021, 4:16 AM CDT for 6 counties in Kansas. It took effect at Jun 18, 2021, 1:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2021, 4:16 AM CDT (09:16 UTC)
- In effect from
- Jun 18, 2021, 1:00 PM CDT
- Expired
- Jun 18, 2021, 6:56 PM CDT
- In force
- 6 hr
- Issued by
- NWS Hastings, NE
Counties Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS
The radar
The Grand Island radar (KUEX), 88 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 9.3 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 259 J/kg
- Mixed-layer CIN
- -189 J/kg
- Mixed-layer LCL
- 3533 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
907 WWUS73 KGID 180916 NPWGID URGENT - WEATHER MESSAGE National Weather Service Hastings NE 416 AM CDT Fri Jun 18 2021 KSZ005>007-017>019-181800- /O.NEW.KGID.HT.Y.0002.210618T1800Z-210619T0000Z/ Phillips-Smith-Jewell-Rooks-Osborne-Mitchell- Including the cities of Phillipsburg, Bellaire, Smith Center, Kensington, Mankato, Jewell, Ionia, Burr Oak, Codell, Plainville, Stockton, Osborne, Downs, and Beloit 416 AM CDT Fri Jun 18 2021 ...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... * WHAT...Heat index values or actual temperatures of 100 to 105 degrees. * WHERE...Phillips, Smith, Jewell, Rooks, Osborne and Mitchell Counties. * WHEN...From 1 PM this afternoon to 7 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. * ADDITIONAL DETAILS...Although it will still be hot this weekend, today will be the last day of widespread temperatures or heat index values above 100 degrees. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ Pfannkuch
2 follow-up statements
242 WWUS73 KGID 181745 NPWGID URGENT - WEATHER MESSAGE National Weather Service Hastings NE 1245 PM CDT Fri Jun 18 2021 KSZ005>007-017>019-190000- /O.CON.KGID.HT.Y.0002.210618T1800Z-210619T0000Z/ Phillips-Smith-Jewell-Rooks-Osborne-Mitchell- Including the cities of Phillipsburg, Bellaire, Smith Center, Kensington, Mankato, Jewell, Ionia, Burr Oak, Codell, Plainville, Stockton, Osborne, Downs, and Beloit 1245 PM CDT Fri Jun 18 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Heat index values or actual temperatures of 100 to 105 degrees. * WHERE...Phillips, Smith, Jewell, Rooks, Osborne and Mitchell Counties. * WHEN...From 1 PM this afternoon to 7 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. * ADDITIONAL DETAILS...Although it will still be hot this weekend, today will be the last day of widespread temperatures or heat index values above 100 degrees. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ Wesely
326 WWUS73 KGID 182356 NPWGID URGENT - WEATHER MESSAGE National Weather Service Hastings NE 656 PM CDT Fri Jun 18 2021 KSZ005>007-017>019-190100- /O.CAN.KGID.HT.Y.0002.000000T0000Z-210619T0000Z/ Phillips-Smith-Jewell-Rooks-Osborne-Mitchell- Including the cities of Phillipsburg, Bellaire, Smith Center, Kensington, Mankato, Jewell, Ionia, Burr Oak, Codell, Plainville, Stockton, Osborne, Downs, and Beloit 656 PM CDT Fri Jun 18 2021 ...HEAT ADVISORY IS CANCELLED... The Heat Advisory will be allowed to expire at the top of the hour. $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this heat advisory went out at Jun 18, 1:11 AM CDT, 3 hours 5 minutes earlier.
Area forecast discussion, Jun 18, 1:11 AM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION National Weather Service Hastings NE 111 AM CDT Fri Jun 18 2021 ...Aviation Update... .DISCUSSION...(This evening through Thursday) Issued at 322 PM CDT Thu Jun 17 2021 The Rest of Today Through Friday... Today will be our hottest day of this hot stretch and then a cool front that is sagging south this afternoon/evening will bring cooler, if you can call it that, weather for Friday into the Weekend. Highs on Friday in the Tri-Cities will be around 10 degrees cooler than today with generally lower 90s expected. The cold front will stall out across north central Kansas on Friday. North central Kansas zones could still be rather miserably hot on Friday with light winds right along the front and highs that are still around 100 degrees. Most of our forecast models indicate that this will be a dry frontal passage. The forcing is fairly weak and there is enough of a mid level warm layer cap, which will make it difficult to see very many if any thunderstorms. However, can not completely rule out an isolated thunderstorm or two along or north of the cold front tonight through Friday. If a thunderstorm can develop and break through the cap it could be strong given the available instability, so it will be something to keep an eye on. Will continue to carry the dry forecast for now into Friday night, but also can not completely rule out an isolated thunderstorm. Saturday and Sunday... Although cooler than today we will still see highs in the 90s. The front will lift north as a warm front on Saturday and then head back south as a cool front on Sunday. The upper jet will flatten out the upper ridge allowing for stronger flow aloft and more shear. We could see thunderstorms moving in from the west late Saturday night and then again along the front Sunday night. For the most part the daytime hours are expected to largely be dry and hot. Given instability and shear, we can not rule out a few severe thunderstorms either night. Monday through Thursday... The cold front late Sunday will bring some real relief to the heat with highs only expected to be in the 70s on Monday with a chance for thunderstorms. We will gradually warm back up as we head through the week and could be back into the 90s by Thursday. The period from Tuesday through Thursday will probably be dry for most areas. && .AVIATION...(For the 06Z KGRI/KEAR TAFS through 06Z Saturday) Issued at 110 AM CDT Fri Jun 18 2021 Ceiling/visibility/precipitation: High confidence in VFR ceiling/visibility, despite a fair amount of passing cloud cover mainly in the 10-20K ft. range. Confidence is also high that the vast majority of the period should be rain /thunderstorm-free. That being said, recent radar trends over western NE (and to a lesser extent short term models) are increasingly suggestive that both KEAR/KGRI could at least end up in the general vicinity of an area of passing high-based showers/a few non-severe thunderstorms early in the period, mainly during the 07-11Z time frame, and as result have introduced a generic "vicinity thunderstorm" (VCTS) to both terminals. Certainly cannot "guarantee" a completely dry situation throughout the remainder of the period, but nothing that carries enough confidence to warrant formal inclusion. Surface winds: Now that a weak front has slipped south of both KGRI/KEAR and is expected to remain south of the area through the period, winds will prevail from a generally easterly-to-northeasterly direction the vast majority of the time. Assuming no convectively-driven influences, sustained speeds the majority of the time should average near-to-below 10KT. However, particularly the 15-23Z (daytime) time frame will likely be a touch breezier, with sustained speeds commonly 10-15KT/gusts 15-20KT. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && DISCUSSION...Wesely AVIATION...Pfannkuch
Hazardous weather outlook, Jun 17, 10:02 PM CDT, 6 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 1002 PM CDT Thu Jun 17 2021 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 190315- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 1002 PM CDT Thu Jun 17 2021 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...Tonight. There is a slight chance of thunderstorms tonight north of Highway 6. If storms develop, a storm or two may produce small hail and gusty winds. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a slight chance of thunderstorms Friday across most of south central Nebraska. Some storms could be strong to marginally severe. More storms are possible Saturday night across the entire outlook area, with a marginal risk of severe storms. More storms are possible Sunday afternoon through Monday, and again for parts of the area on Wednesday night. It is too soon to confidently assess the potential for any severe storms during this time period. .SPOTTER INFORMATION STATEMENT... Spotter activation should not be needed through tonight. && More information may be obtained at the following web page: https://www.weather.gov/hastings Rossi
In the hours before
Special weather statement, Jun 18, 3:02 AM CDT, 1 hour 14 minutes before
Special Weather Statement National Weather Service Hastings NE 302 AM CDT Fri Jun 18 2021 NEZ039-180845- Valley NE- 302 AM CDT Fri Jun 18 2021 ...SIGNIFICANT WEATHER ADVISORY FOR VALLEY COUNTY UNTIL 345 AM CDT... At 301 AM CDT, Doppler radar was tracking a strong thunderstorm near Comstock, or 17 miles south of Taylor, moving east at 40 mph. Penny size hail and winds up to 40 mph will be possible with this storm. Locations impacted include... Ord, Arcadia, Elyria, and rural central and western Valley county. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons in campgrounds should consider seeking sturdy shelter until this storm passes. && LAT...LON 4171 9877 4140 9876 4140 9921 4168 9921 TIME...MOT...LOC 0801Z 262DEG 34KT 4152 9930 NOAA/NWS/Moritz
Special weather statement, Jun 18, 3:53 AM CDT, 23 minutes before
Special Weather Statement National Weather Service Hastings NE 353 AM CDT Fri Jun 18 2021 NEZ040-180930- Greeley NE- 353 AM CDT Fri Jun 18 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GREELEY COUNTY UNTIL 430 AM CDT... At 352 AM CDT, Doppler radar was tracking a strong thunderstorm near Greeley, or 18 miles east of Ord, moving east at 45 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Greeley and Spalding. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4149 9829 4145 9853 4174 9855 4174 9829 TIME...MOT...LOC 0852Z 261DEG 37KT 4162 9857 NOAA/NWS/Moritz
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.